Couldn't find what you looking for?

TRY OUR SEARCH!

I have a relative with Systemic Lupus Erythematosus, and whenever I go to see her, she is always telling me about the steroid treatment she is undergoing. Sometimes, I wonder whether the use of this hazardous drug is overused, and whether there truly is a need for all these steroids. Would I be right in thinking that the improper use of these could cause great harm?

Loading...

Hi! Well I read somewhere that the steroid treatment is the fastest acting treatment for lupus. It also says that the dose given and the method of administration depends on how bad the symptoms are. The doctor's aim is to give the smallest dose possible while keeping the Lupus under control. It is dangerous to stop steroids suddenly. They must be reduced gradually under medical supervision. Steroids can be given as creams, ointment, eye drops or injections into the joints, muscles or veins. There is a drug called Azathioprine which is one of the most commonly used drugs to reduce the steroid dose (when needed). It is not used if there are concern about a low white cell count. It can be used in pregnancy and breast feeding. That's all I found. I don't think you should be worried about your relative, I'm believe her doctor knows what he's doing. Hope this information will help you.
Reply

Loading...